Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 177, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2020, 3:13 PM CDT for Bibb County, Shelby County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2020, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 31, 2020, 3:55 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bibb County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 13 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted.
665
WUUS54 KBMX 312013
SVRBMX
ALC007-117-312115-
/O.NEW.KBMX.SV.W.0177.200731T2013Z-200731T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
313 PM CDT Fri Jul 31 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Shelby County in central Alabama...
Northeastern Bibb County in central Alabama...
* Until 415 PM CDT.
* At 313 PM CDT, a severe thunderstorm was located near Maylene, or 7
miles southwest of Helena, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hoover, Alabaster, Pelham, Helena, Leeds, Calera, Chelsea,
Montevallo, Columbiana, Wilsonville, Indian Springs Village,
Vincent, Harpersville, Woodstock, Westover, West Blocton, Wilton,
American Village, Oak Mountain State Park and Vandiver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3313 8720 3319 8720 3324 8713 3325 8698
3333 8688 3333 8683 3336 8683 3347 8667
3347 8661 3355 8652 3355 8648 3350 8648
3350 8638 3329 8636 3328 8643 3322 8647
3307 8679 3307 8688 3305 8688 3312 8729
TIME...MOT...LOC 2013Z 267DEG 26KT 3323 8697
HAIL...1.00IN
WIND...60MPH
$$
40/Sizemore2 follow-up statements
557
WWUS54 KBMX 312046
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
346 PM CDT Fri Jul 31 2020
ALC007-312055-
/O.CAN.KBMX.SV.W.0177.000000T0000Z-200731T2115Z/
Bibb AL-
346 PM CDT Fri Jul 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BIBB COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3350 8648 3350 8638 3329 8636 3328 8643
3322 8647 3311 8670 3308 8695 3310 8697
3316 8697 3317 8702 3325 8703 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3341 8675 3347 8664 3347 8661 3355 8650
TIME...MOT...LOC 2045Z 261DEG 36KT 3342 8635 3319 8667
$$
ALC117-312115-
/O.CON.KBMX.SV.W.0177.000000T0000Z-200731T2115Z/
Shelby AL-
346 PM CDT Fri Jul 31 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHELBY COUNTY...
At 345 PM CDT, severe thunderstorms were located along a line
extending from Logan Martin Dam to near Columbiana, moving east at 40
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hoover, Alabaster, Pelham, Helena, Leeds, Calera, Chelsea,
Montevallo, Columbiana, Wilsonville, Indian Springs Village, Vincent,
Harpersville, Westover, American Village, Oak Mountain State Park,
Vandiver, Maylene, Oak Mountain Amphitheater and Greystone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8648 3350 8638 3329 8636 3328 8643
3322 8647 3311 8670 3308 8695 3310 8697
3316 8697 3317 8702 3325 8703 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3341 8675 3347 8664 3347 8661 3355 8650
TIME...MOT...LOC 2045Z 261DEG 36KT 3342 8635 3319 8667
HAIL...0.75IN
WIND...60MPH
$$
40/Sizemore912
WWUS54 KBMX 312055 RRA
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
355 PM CDT Fri Jul 31 2020
ALC117-312105-
/O.CAN.KBMX.SV.W.0177.000000T0000Z-200731T2115Z/
Shelby AL-
355 PM CDT Fri Jul 31 2020
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3350 8648 3350 8638 3329 8636 3328 8643
3322 8647 3311 8670 3308 8695 3310 8697
3316 8697 3317 8702 3325 8703 3327 8695
3333 8688 3333 8683 3336 8683 3337 8678
3341 8675 3347 8664 3347 8661 3355 8650
TIME...MOT...LOC 2054Z 267DEG 26KT 3342 8627 3319 8659
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:39 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 31, 12:39 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1239 PM CDT Fri Jul 31 2020 .UPDATE... Midday Update. && .SHORT TERM... /Updated at 100 PM CDT Fri Jul 31 2020/ Features. In the upper levels, a broad trough was analyzed from upper air sounding data over the Central and Southern Plains while broad ridging was evident over the Southwestern States and to our east over the Southwest Atlantic Basin. In the mid levels, a closed low was analyzed over Southwest Missouri with water vapor imagery also depicting this feature. A disturbance in the flow was located over the Arklatex region and was moving east-northeast. The mid level flow pattern was becoming more amplified as ridging was continuing to expand over the Southwestern States with deepening in the positive-tilt troughing as a result over the Ohio River Valley and into the Central Plains states. In the lower levels aloft, the trough was well depicted from Southeast Canada southwest over the Ohio River Valley and into Northeast Texas. Ridging was also evident across much of the Intermountain West region in addition to far to our southeast over the Southwest Atlantic that extended across Central Florida and into the Northeast Gulf of Mexico. The surface analysis shows decreasing surface pressures across the northwest portion of the state that extend further northwest into the Mid South region where a cold front was analyzed across Northeast Texas across Southeast Oklahoma and into Northwest Arkansas. A surface low was positioned over Southwest Missouri with a stationary front extending east into the Ohio River Valley region. The 31.12Z BMX sounding contains steeper lapse rates compared to previous days, largely due to falling heights at 500 mb. Modifying the observed sounding for forecast highs in the upper 80s yields nearly 3500 J/kg of convective available potential energy. In addition to the instability formed by having very humid and warm conditions near the surface along with weak cool advection and falling heights aloft, we have winds generally from 20 to 30 kts observed in the low to mid levels aloft. Observed soundings to our west across the Southern Plains into the Lower Mississippi Valley region indicate winds 30-40 kts near the base of the trough where the aforementioned shortwave was generating convection in the Arklatex region. Forecast. Today. Modeling indicates shortwave continuing to prograde east through the day today while a slug of slightly drier air over the Northern Gulf of Mexico moves northward into the area later today as well. The addition of some drier air aloft would promote a wet microburst risk with better chances south and central. Meanwhile, the approaching storm system from the northwest, with associated height falls aloft and weak cool advection aloft, will help promote steeper lapse rates that would be sufficient for isolated strong convection to develop. The presence of 30-40 kt winds within the vertical column will further aid in storm development and sustainment with time. Due to these factors, I did add mention of isolated strong storms with damaging winds being the main concern across much of the area with best potential from roughly noon through 7 pm this evening. Expect gradual increasing clouds with showers and storm chances increasing with time from west to east, especially toward mid afternoon. Convective activity is expected to continue to move east across the area this evening through decreasing in coverage and intensity with time. Highs will range from around 90 northwest to the mid 90s southeast. The combination of heat and humidity will produce heat indices near 105 degrees though the spatial extent and duration should be too minimal to warrant an advisory issuance. Tonight. Lingering showers and a few thunderstorms will persist late into the evening though weakening with time. The better chances will be across the north and northwest. Lows will range from the low 70s north and east to the mid 70s south and west. Saturday. Expect scattered showers and storms across the area Saturday with the best chances north and northwest. We will monitor potential for a few stronger storms as the trough aloft will remain nearby for another day. Highs will range from the mid 80s northwest to the low 90s southeast. 05 .LONG TERM... /Updated at 0346 AM CDT Fri Jul 31 2020/ Sunday through Friday. On Sunday, a highly amplified upper-level pattern will feature a ridge from the western CONUS into Northwest Canada and a trough extending all the way from Hudson Bay to the Gulf of Mexico. Meanwhile, tropical system Isaias is expected to approach the Atlantic cost of Florida as it becomes captured by the large-scale trough and moves northward along the East Coast. Our forecast area will be on the subsident side of the storm, and only very isolated shower/storm development is expected on Sunday near an old front in our southeastern counties. The story doesn't change much for Monday, with patches of residual drier air remaining across the forecast area that should limit afternoon convection. The same general upper-level pattern will continue into the upcoming week with subsidence and high pressure persisting across the Upper Midwest. Southward advection of this airmass is expected which may affect moisture quality across the Deep South. With persistent west to northwest flow, moisture recovery should be modest. Rain chances generally range from 20 percent in the northwest, to 30 percent in the southeast for Tuesday through Friday. These values may be a bit too high and could be reduced if model trends continue. 87/Grantham && .AVIATION... 18Z TAF Discussion. Expect VFR conditions at most locations to prevail through early afternoon. Increasing chances for showers and some thunderstorms are expected, especially across the northern and western portions of the forecast area. Carried VCSH at all northern sites for this issuance through sunset. Potential for TS is higher than previous days but confidence was not quite high enough to include for any site. Expect showers with some storms to develop and/or move in from the west from mid afternoon through the evening hours. A few storms may produce strong winds in addition to heavy rain. An upper level trough will swing into the region this evening and persist over the area through tomorrow. Expect a decrease in convective activity after sunset but some lingering SHRA are expected with higher potential across our northern sites. There may be some limited reductions in CIGS and VIS in our southeast but potential is too low to drop either significantly for this issuance. Saturday will start with scattered to broken low to mid level clouds followed by shower and storm development toward midday and persisting into the afternoon hours. 05 && .FIRE WEATHER... Humid conditions will continue through Saturday with high rain chances particularly across the northern half of Alabama. Southwest winds of 6-10 kts are expected. A front should bring drier air to northern and central Alabama on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 89 67 88 66 / 30 50 20 10 10 Anniston 73 89 69 89 67 / 30 40 20 20 10 Birmingham 74 90 69 89 68 / 30 50 20 10 10 Tuscaloosa 74 90 69 89 68 / 30 50 10 10 10 Calera 73 88 69 89 67 / 20 50 20 10 10 Auburn 72 90 71 90 69 / 10 20 10 20 10 Montgomery 74 92 72 92 71 / 10 30 20 20 10 Troy 72 92 72 92 71 / 10 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 31, 1:28 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 128 PM CDT Fri Jul 31 2020 ALZ011>015-017>050-012130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 128 PM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a risk of a couple severe thunderstorms through roughly 7 PM this evening, with the primary threat being damaging winds around 60 MPH. The risk will be greatest along and north of I-20, but storms may still occur outside this area. The combination of a storm system approaching from the northwest along with some drier air that will move into the area will create conditions that will support a few severe storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may become necessary this afternoon and evening.
In the hours before
Local storm report, Jul 31, 2:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 PM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 2 SW BARNEY 33.69N 87.18W
07/31/2020 WALKER AL LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON UNDERWOOD FERRY
ROAD.
&&
MALLocal storm report, Jul 31, 2:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM LIGHTNING 1 NNW MANCHESTER 33.91N 87.26W
07/31/2020 WALKER AL LAW ENFORCEMENT
A PERSON WAS STRUCK BY LIGHTNING. THEIR
CONDITION WAS UNKNOWN.
&&
MALSpecial weather statement, Jul 31, 2:29 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
229 PM CDT Fri Jul 31 2020
ALZ023-034-312000-
Bibb AL-Tuscaloosa AL-
229 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
NORTHERN BIBB COUNTIES UNTIL 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookwood, or 13 miles east of Holt, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake View, Brookwood, Coaling, Vance, Woodstock, West Blocton,
Tannehill Ironworks State Park, Lake Wildwood, Abernant, Mercedes
Benz Of Alabama, North Bibb, Bucksville, East Brookwood, Camp Horne
B.S.A., Marvel, Green Pond, Caffee Junction, Hebron, I 20 Rest Area
Near Tuscaloosa and Cedar Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3310 8750 3339 8728 3339 8723 3337 8723
3336 8720 3334 8720 3334 8718 3332 8718
3332 8716 3331 8716 3331 8713 3329 8712
3329 8709 3328 8707 3325 8706 3325 8703
3317 8703 3316 8697 3311 8697
TIME...MOT...LOC 1929Z 264DEG 28KT 3326 8727
40/SizemoreSpecial weather statement, Jul 31, 2:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
257 PM CDT Fri Jul 31 2020
ALZ017-018-026-312045-
Etowah AL-St. Clair AL-Blount AL-
257 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT...WESTERN
ETOWAH AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Snead to near Dallas. Movement was east at
30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gadsden, Rainbow City, Oneonta, Attalla, Springville, Cleveland,
Dallas, Ashville, Sardis City, Locust Fork, Steele, Altoona, Snead,
Susan Moore, Walnut Grove, Reece City, Allgood, Fairview, Rosa and
County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3420 8605 3398 8605 3375 8638 3375 8654
3377 8654 3377 8665 3382 8672 3418 8638
3410 8630 3418 8619
TIME...MOT...LOC 1956Z 269DEG 24KT 3409 8637 3380 8661
40/SizemoreSpecial weather statement, Jul 31, 3:05 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
305 PM CDT Fri Jul 31 2020
ALZ025-034-312045-
Bibb AL-Shelby AL-
305 PM CDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY AND BIBB
COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tannehill Ironworks State Park to near
West Blocton to near Mertz. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hoover, Alabaster, Pelham, Helena, Montevallo, Brent, Centreville,
Vance, Woodstock, West Blocton, Wilton, American Village, West
Centreville, Maylene, Oak Mountain Amphitheater, Ashby, Riverchase,
Brierfield Ironworks Park, Mertz and University Of Montevallo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3300 8737 3301 8732 3311 8730 3313 8728
3313 8720 3319 8720 3323 8715 3322 8710
3325 8708 3325 8698 3333 8689 3333 8683
3335 8683 3337 8678 3309 8681 3307 8683
3307 8688 3301 8688 3291 8697 3289 8742
TIME...MOT...LOC 2005Z 262DEG 26KT 3322 8706 3308 8713 3291 8731
40/SizemoreLocal storm report, Jul 31, 3:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT FRI JUL 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 3 SSE HENDRIX 34.00N 86.44W
07/31/2020 BLOUNT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON TIDMORE LANE AND
ODUS MURPHREE ROAD.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:58 PM CDT | Special Weather Statement | BMX | Winston | 47 min |
| Jul 31, 1:22 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Jul 31, 1:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Jul 31, 1:59 PM CDT | Special Weather Statement | BMX | Blount | 46 min |
| Jul 31, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 43 min |
| Jul 31, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 66 min |
| Jul 31, 2:29 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Jul 31, 2:57 PM CDT | Special Weather Statement | BMX | Blount | 48 min |
| Jul 31, 3:05 PM CDT | Special Weather Statement | BMX | Bibb | 40 min |
| Jul 31, 3:16 PM CDT | Special Weather Statement | BMX | St. Clair | 29 min |
| Jul 31, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 32 min |
| Jul 31, 3:52 PM CDT | Special Weather Statement | BMX | Cherokee | 38 min |
| Jul 31, 3:54 PM CDT | Special Weather Statement | BMX | Talladega | 51 min |
| Jul 31, 3:58 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 47 min |
| Jul 31, 4:37 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne | 23 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.